Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Treated for hypothyroidism. Now the SGPT and SGOT is high, platelet count is low. What can help?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
Hello Doctor,

I got diagnosed today and found my SGOT level to be 82 and SGPT level to be 96. I was being treated for hypothyroidism for past 2 months and was simultaneously taking rozavel for an increased cholestrol level(340). After having the medicines for a month earlier, the cholestrol level came down to 131 and sgpt to 51 and sgot to 40. But in the last month(medicine continued), I got my thyroid back to 4.4 but found the cholestrol to be 231(border high) and the SGPT and SGOT levels mentioned in the first line. What shall i do. I have quit alcohol in July. Also, my platelet count has came down to 0000.
My age is 27 and height is 6'2". Weight, 82 kgs.
Posted Fri, 4 May 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Rakesh Madhyastha 1 hour later

Thanks for the query

This is a common query by most people who have taken a liver function test.

I would like to clarify at the outset itself that when a lover function test is interpreted there two things to consider: Symptoms and Level of liver enzymes.

If the patient has no symptoms and the levels are not more than three times the baseline values then it is considered normal.
So presuming you do not have symptoms like fever, bloating, pain in the right lower chest, yellowish discoloration of skin and eyes, I do not find the values of liver enzymes concerning.

As far as your cholesterol levels are concerned, yes it is not under control even though you are on two cholesterol lowering drugs. You will need lifestyle modification for the same

1. Exercise regularly, especially cardiovascular exercises like jogging, running, cycling. It has to be practiced for 30 minutes a day, 5 days a week.
2. Eat high fibre meals, that is food XXXXXXX in vegetables and fruits
Oats without milk is a home remedy to bring down cholesterol
3. Avoid oily and food XXXXXXX in saturated fat like ghee, butter, cheese, red meat, etc

Hope I have answered your query. If you have no further queries please accept my answer.

I wish you good health

Above answer was peer-reviewed by
Follow-up: Treated for hypothyroidism. Now the SGPT and SGOT is high, platelet count is low. What can help? 12 hours later
Hello Doctor,

Thanks for your valuable suggestions. It is really nice to know that you are from MSRMC as i am too, one of the alumini of MSRIT(08 batch). I have certain more questions:

1) I was simultaneously given rozavel and furic alongwith thyronorm eversince I was diagnosed for thyroid. The cholestrol level came down to 131 from 340 in 1 month which somehow indicated it to be autoimmune(resulting due to excess TSH of 75.9). My concern is that is my liver affected because of these medicines? Was it required to take these medicines when my thyroid was not normal? Why did the level XXXXXXX again to 231 even after continuing the medicines. I have quit the medicines 5 days back. Now I am only taking thyronorm and evion Q100. Also, i was told to quit these medicines because i developed immense pain and stiffness in my thigh muscles alongwith lot of dizziness and sore throat.

2) Should i take udiliv 300mg as the same doctor has asked me to do so telling that a cholestrol lowering medicine cannot be taken with a "fatty" liver which the case may be.

3) What else can i eat? Can i have oven cooked chicken and fish?

Regards, XXXXXXX
Answered by Dr. Rakesh Madhyastha 21 hours later

Its fantastic to know you are from MSRIT. You should come down sometime, you have a brand new campus.

Now to solve your questions one by one

1. You liver does not get affected by these tablets. Your fatty liver is because of the high cholesterol you were having and also because of probably high fat diet

2. Once one starts taking anti cholesterol tablets, levels fall significantly and then slowly starts rising again to near normal or borderline normal levels in 2 to 3 months. Contributing factors would be 1. Uncontrolled diet 2. Alcohol 3. No exercise

3. Thyronorm for you was started at a high dose, the ideal dose would have been 75 mcg. Kindly re check your levels again

4. Udiliv contains liver enzymes. These enzymes will help recontruct your liver. These tablets have no side effects.

5. You can eat all smoked white meat. Avoid red meat, fried items and foods with trans fat like cheese and ghee

I would also like to add

1. Rozavel brings down total choleterol and furic brings down triglyceride

2. Donot stop any medications on your own, please consult your physician, the tablets you are currently on is usually taken for lifetime

I hope i have answered your query, kindly accept my query if you have no follow up query

I wish you good health

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor